Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took two doses of next choice continuously, no periods. Periods coming but irregular. Normal?

I took 2 doses of next choice within 4 weeks of each other, one at the end of November and one at the end of December. I did not get a period until January 17th and it was pretty normal, then my period in February came early and lasted for a week, now it is March and I am late for my period. Is it normal for this medicine to do this to you?
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear,

Emergency contraceptive pills like next choice have a high hormonal content.
When taken, they cause hormonal imbalance in the body...which can explain the delay in your periods.

However, other than pregnancy, delay in periods can also be due to many other causes like hormonal imbalance(as already explained), anovulatory cycles, stress, any infection or pathology in the uterus, ovary, etc.

So, if pregnancy test is negative & periods are further delayed, kindly consult a Gynecologist & get a proper clinical examination done.

Investigations like complete blood count, Ultrasound scan of abdomen and pelvis will be helpful to rule out any pathological cause for your symptoms.

Wishing you a good health.
Take care.
Answered: Fri, 2 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor